MAUDE Adverse Event Report: ETHICON INC. SFX SPI MCRYL+ UNI 18IN 3-0 SA PS PRM MP; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. SFX SPI MCRYL+ UNI 18IN 3-0 SA PS PRM MP; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Model Number SXMP1B111
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Scar Tissue (2060)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and a suture was used.Post-op, the patient had a scarring problem.The patient had a superficial infection treated with antibiotics.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 4/29/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.(b)(4).Device not returned.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information: the actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: batch rbbeqm mfg date: (b)(6) 2021, exp date: 01/31/2023.Batch qkbdrk mfg date: (b)(6) 2020, exp date: 08/31/2022.Batch rkbatz, mfg date: (b)(6) 2021, exp date: 08/31/2023.In addition, a review of the batch manufacturing records for the 3 possible batch numbers was conducted and the batches met all finished goods release criteria.Additional information was requested and the following was obtained: sxmp1b111: lot: rkbatz.Sxmp1b111: lot: qkbdrk.Xmp1b111: lot:rbbeqm.Could you indicate to which complaint this given information belongs? no information on which lot was used on which patient.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What is the procedure name? what is the procedure date? what date did the reaction occur on? what does the reaction look like and how large of an area does the reaction cover? location of the infection: do you have any pictures of the reaction/infection? please provide the medication name, route and dose: were there signs or symptoms of infection prior to the procedure? were cultures performed? if yes, results? what is the most current patient status? what is the physician¿s opinion as to the etiology of or contributing factors to this event? were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure: the diagnosis and indication for the index surgical procedure? other relevant patient history/concomitant medications? can you identify the product code and lot number of the product that was used? device return status: note: event reported in 2210968-2022-03147, 2210968-2022-03148, 2210968-2022-03149, and 2210968-2022-03151.Trade name: irgacare®.Active ingredient(s): triclosan.Dosage form: suture/solid/ parenteral.Strength 2360 g/m.

Brand Name
SFX SPI MCRYL+ UNI 18IN 3-0 SA PS PRM MP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14251861
Report Number2210968-2022-03150
Device Sequence Number11861546
Product Code GAM
UDI-Device Identifier10705031236660
UDI-Public10705031236660
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSXMP1B111
Device Catalogue NumberSXMP1B111
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Initial Report FDA Received Date04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown